The response of anti-VEGF therapy and tamoxifen withdrawal of tamoxifen-induced cystoid macular edema in the same patient.

Please login or register to bookmark this article
Bookmark this %label%

Numerous cases with ocular toxicity secondary to tamoxifen have been reported, and became more apparent with keratopathy, cataract, optic neuritis, macular holes, crystalline retinopathy with or without cystoid macular edema (CME). Withdrawing tamoxifen with the approval of the oncologist is the major treatment for cases with tamoxifen-induced retinopathy.We herein reported a patient with a two-year history of painless and reduced visual acuity in both eyes who received tamoxifen therapy for 6 years. Tamoxifen-induced rentinopathy with CME showed significant development even though the patient has already discontinued tamoxifen treatment for 6 months. Anatomic improvements after intravitreal ranibizumab injection in both eyes were significant but were temporary. Surprisingly, CME in both eyes has been resolved spontaneously after 10 months in the penultimate visit without any therapy.Intravitreal ranibizumab injection temporarily improved the anatomy of the eyes in a case with tamoxifen-induced CME, and only tamoxifen withdrawal can bring a sustained effect.

View the full article @ BMC ophthalmology
Get PDF with LibKey

Authors: Chuanyu Li, Jun Xiao, He Zou, Bo Yang, Lifu Luo